Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 16, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 5, 2018, 3:05 AM CST for 13 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 5, 2018, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2018, 3:05 AM CST (09:05 UTC)
- In effect from
- Mar 5, 2018, 11:00 AM CST
- Expired
- Mar 5, 2018, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 80 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4889 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840 WWUS84 KAMA 050905 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 305 AM CST Mon Mar 5 2018 TXZ009-010-052200- /O.CAN.KAMA.FW.A.0013.180305T1800Z-180306T0100Z/ /O.NEW.KAMA.FW.A.0014.180306T1700Z-180307T0100Z/ Roberts-Hemphill- 305 AM CST Mon Mar 5 2018 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND EASTERN OKLAHOMA AND THE NORTHEAST TEXAS PANHANDLES... ...FIRE WEATHER WATCH IS CANCELLED TODAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND NORTHERN PARTS OF THE TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Fire Weather Watch for strong winds and low relative humidity, which is in effect from Tuesday morning through Tuesday evening. The Fire Weather Watch for today has been cancelled. * Affected Area...In Texas...Roberts and Hemphill. * 20 Foot Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 10 to 14 percent. * Red Flag Threat Index...3 to 5. * Timing...11 AM until 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ TXZ001-006>008-051015- /O.CAN.KAMA.FW.A.0013.180305T1800Z-180306T0100Z/ Dallam-Hartley-Moore-Hutchinson- 305 AM CST Mon Mar 5 2018 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND NORTHERN PARTS OF THE TEXAS PANHANDLE TODAY... The National Weather Service in Amarillo has cancelled the Fire Weather Watch today. Although minimum afternoon relative humidities will be as low as 5 to 7 percent today, the 20 foot wind speeds are expected to remain below 20 mph this afternoon. Therefore, the Fire Weather Watch has been cancelled. $$ OKZ002-003-TXZ003>005-052200- /O.UPG.KAMA.FW.A.0013.180305T1800Z-180306T0100Z/ /O.NEW.KAMA.FW.W.0016.180305T1700Z-180306T0100Z/ /O.NEW.KAMA.FW.A.0014.180306T1700Z-180307T0100Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb- 305 AM CST Mon Mar 5 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND THE NORTH CENTRAL AND NORTHEAST TEXAS PANHANDLES... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND EASTERN OKLAHOMA AND THE NORTHEAST TEXAS PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM this morning to 7 PM CST this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch for strong winds and low relative humidity is in effect from Tuesday morning through Tuesday evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Texas and Beaver. In Texas... Hansford...Ochiltree and Lipscomb. * 20 Foot Winds...Northwest 15 to 25 mph with gusts up to 40 mph today. Northwest 20 to 30 mph with gusts up to 45 mph Tuesday. * Relative Humidity...As low as 7 to 9 percent today. As low as 10 to 14 percent Tuesday. * Red Flag Threat Index...3 to 5 today and Tuesday. * Timing...11 AM until 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ001-TXZ002-052200- /O.UPG.KAMA.FW.A.0013.180305T1800Z-180306T0100Z/ /O.NEW.KAMA.FW.W.0016.180305T1700Z-180306T0100Z/ Cimarron-Sherman- 305 AM CST Mon Mar 5 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND THE NORTH CENTRAL AND NORTHEAST TEXAS PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM this morning to 7 PM CST this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron. In Texas...Sherman. * 20 Foot Winds...Northwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 5 to 7 percent. * Red Flag Threat Index...3 to 5. * Timing...11 AM until 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
2 follow-up statements
564 WWUS84 KAMA 051617 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 1017 AM CST Mon Mar 5 2018 TXZ001-006>008-011>013-016-017-060100- /O.EXA.KAMA.FW.W.0016.180305T1700Z-180306T0100Z/ Dallam-Hartley-Moore-Hutchinson-Oldham-Potter-Carson-Deaf Smith- Randall- 1017 AM CST Mon Mar 5 2018 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect until 7 PM CST this evening. * Affected Area...In Texas...Dallam...Hartley...Moore... Hutchinson...Oldham...Potter...Carson...Deaf Smith and Randall. * 20 Foot Winds...Northwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 5 to 7 percent. * Red Flag Threat Index...3 to 5. * Timing...11 AM until 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ002-003-TXZ003>005-060100- /O.CON.KAMA.FW.W.0016.180305T1700Z-180306T0100Z/ /O.CON.KAMA.FW.A.0014.180306T1700Z-180307T0100Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb- 1017 AM CST Mon Mar 5 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND THE NORTH CENTRAL AND NORTHEAST TEXAS PANHANDLES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND EASTERN OKLAHOMA AND THE NORTHEAST TEXAS PANHANDLES... * Affected Area...In Oklahoma...Texas and Beaver. In Texas... Hansford...Ochiltree and Lipscomb. * 20 Foot Winds...Northwest 15 to 25 mph with gusts up to 40 mph today. Northwest 20 to 30 mph with gusts up to 45 mph Tuesday. * Relative Humidity...As low as 7 to 9 percent today. As low as 10 to 14 percent Tuesday. * Red Flag Threat Index...3 to 5 today and Tuesday. * Timing...11 AM until 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ001-TXZ002-060100- /O.CON.KAMA.FW.W.0016.180305T1700Z-180306T0100Z/ Cimarron-Sherman- 1017 AM CST Mon Mar 5 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND THE NORTH CENTRAL AND NORTHEAST TEXAS PANHANDLES... * Affected Area...In Oklahoma...Cimarron. In Texas...Sherman. * 20 Foot Winds...Northwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 5 to 7 percent. * Red Flag Threat Index...3 to 5. * Timing...11 AM until 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ009-010-060100- /O.CON.KAMA.FW.A.0014.180306T1700Z-180307T0100Z/ Roberts-Hemphill- 1017 AM CST Mon Mar 5 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND EASTERN OKLAHOMA AND THE NORTHEAST TEXAS PANHANDLES... * Affected Area...In Texas...Roberts and Hemphill. * 20 Foot Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 10 to 14 percent. * Red Flag Threat Index...3 to 5. * Timing...11 AM until 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
522 WWUS84 KAMA 051710 AAA RFWAMA URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Amarillo TX 1110 AM CST Mon Mar 5 2018 ...UPDATED TO LOWER MINIMUM RELATIVE HUMIDITIES AND INCREASE WINDS WHICH WILL INCREASE RFTI LEVELS... OKZ002-003-TXZ003>005-060100- /O.CON.KAMA.FW.W.0016.000000T0000Z-180306T0100Z/ /O.CON.KAMA.FW.A.0014.180306T1700Z-180307T0100Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb- 1110 AM CST Mon Mar 5 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND THE NORTH CENTRAL AND NORTHEAST TEXAS PANHANDLES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND EASTERN OKLAHOMA AND THE NORTHEAST TEXAS PANHANDLES... * Affected Area...In Oklahoma...Texas and Beaver. In Texas... Hansford...Ochiltree and Lipscomb. * 20 Foot Winds...Northwest 20 to 25 mph with gusts up to 40 mph today. Northwest 20 to 30 mph with gusts up to 45 mph Tuesday. * Relative Humidity...As low as 5 to 7 percent today. As low as 10 to 14 percent Tuesday. * Red Flag Threat Index...5 to 7 today and Tuesday. * Timing...11 AM until 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ001-TXZ001-002-006>008-011>013-016-017-060100- /O.CON.KAMA.FW.W.0016.000000T0000Z-180306T0100Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Hutchinson-Oldham-Potter- Carson-Deaf Smith-Randall- 1110 AM CST Mon Mar 5 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Sherman...Hartley...Moore...Hutchinson...Oldham...Potter... Carson...Deaf Smith and Randall. * 20 Foot Winds...Northwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 4 to 7 percent. * Red Flag Threat Index...5 to 7. * Timing...11 AM until 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ009-010-060100- /O.CON.KAMA.FW.A.0014.180306T1700Z-180307T0100Z/ Roberts-Hemphill- 1110 AM CST Mon Mar 5 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND EASTERN OKLAHOMA AND THE NORTHEAST TEXAS PANHANDLES... * Affected Area...In Texas...Roberts and Hemphill. * 20 Foot Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 10 to 14 percent. * Red Flag Threat Index...3 to 5. * Timing...11 AM until 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 4, 11:07 PM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Mar 4, 11:07 PM CST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1107 PM CST Sun Mar 4 2018
.AVIATION...
06z TAF Cycle:
VFR conditions expected through the period. Southwest winds will
shift to the northwest between 06z and 10z as a Canadian front
moves through. Winds will stay around 10-20 knots throughout most
of the period, with slightly stronger winds along and behind the
front. Can't rule out some winds shear mainly around KAMA this
evening as a strong low level jet strengthens ahead of the surface
front.
Ward
&&
PREV DISCUSSION... /Issued 209 PM CST Sun Mar 4 2018/
DISCUSSION...
The main headlines to the forecast will be the Red Flag Warning in
effect until early this evening along with other chances of fire
weather conditions throughout the forecast period. This will be
further discussed in detail in the fire weather section below.
Otherwise, latest observations shows a dryline mixing out and
moving into the eastern Panhandles dropping dewpoint temperatures
into the single digits above and below zero. With downsloping
southwesterly winds, high temperatures today will be well above
average with highs ranging from the upper 70s to a few locations
reaching the mid 80s.
Going into the early morning hours on Monday, a Pacific cold
front will work its way through the region from west to east
shifting our winds from southwesterly to northwesterly. In the
wake of the front, in-conjunction with the main upper level low
deepening over northeastern Nebraska, winds will be quite gusty,
especially in the northeastern Panhandles closer to the main
system. High temperatures on Monday will drop to near average
ranging from the mid 50s to lower 60s.
Continuing throughout the week, conditions will remain dry as we
remain under a northwesterly to westerly mid level flow under
large scale upper level convergence. Periods of mid level ridging
moving across the region throughout the forecast period will
reinstate the dry conditions across the region. Temperatures will
remain near average throughout most of the week. Going from Friday
to the end of the forecast period, surface winds should shift to
southwesterly and advect warm temps to bring highs above average
to close out the forecast period.
Meccariello
FIRE WEATHER...
The dryline is moving/mixing faster than most models have
indicated with dewpoints falling behind it more drastically as
well. At 19Z the boundary extended from just east of GUY to Pampa
to Plainview and it was continuing to rapidly push east. There
seems to be a secondary boundary, perhaps the more dynamically
driven pre-frontal trough in the far western Panhandles further
west where winds are shifting a bit more westerly and dewpoints
are crashing to near 0 deg F or lower. RFTIs are ranging from 2-4
behind the initial boundary and have been 6-8 at times in the far
west. Have updated the forecast follow the most agressive models
WRT eastward progression of the dryline and lower dewpoints.
Wind continues to be the big wildcard with this event. The models
have continued to slow the progression of the upper level trough
which extended trough UT at 18Z. This means the mid level jet,
which is already a bit north for a classic fire outbreak, doesn't
push into NW zones until after 00z Monday. Models have continue to
back off winds, but we have remain a little cautious about
lowering wind speeds too much as there is concern the extreme
mixing could tap into stronger wind speeds aloft late this
afternoon (something models typically miss). This could help wind
forecasts verify for the wrong reason. Given this, have kept
winds in the 25-35 mph range this afternoon with gusts of 40-50
mph (a minor decrease from before). That said, the NW is by far
the most likely area to see wind speeds that strong, and peak
winds become increasingly uncertain in central and eastern zones.
It should be pointed out, that even if winds don't quite reach
forecast values, they will be high enough to still make for a
bad fire day given extreme dryness and large wildfires remain
possible, especially in the NW Panhandles where SPC shows an
extreme wildfire threat. Based on this, critical to extreme
categories still still on track.
Dewpoint recovery tonight will be minimal and therefore little
relief is expected overnight for any fires that do form. Pacific
cold front will move through the area between 9 pm and 3 am from
west to east promoting gradual wind shift to a more northwest
direction.
Elevated to near critical fire weather conditions are also
possible on Monday and Tuesday across the northeastern Panhandles.
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from Monday afternoon through Monday evening
for the following zones: Dallam...Hansford...Hartley...
Hemphill...Hutchinson...Lipscomb...Moore...Ochiltree...
Roberts...Sherman.
OK...Fire Weather Watch from Monday afternoon through Monday evening
for the following zones: Beaver...Cimarron...Texas.
&&
7/15Hazardous weather outlook, Mar 4, 7:04 PM CST, 8 hours 1 minute before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 704 PM CST Sun Mar 4 2018 OKZ001>003-TXZ001>020-051315- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 704 PM CST Sun Mar 4 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated to near critical fire weather conditions are possible on Monday and Tuesday, especially across the northeastern Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions Monday and Tuesday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:05 AM CST | Fire Weather Watch | AMA | Hansford, Hemphill, Lipscomb, Ochiltree, Roberts | 17 hr |
Nearby
Red Flag Warnings in Texas, 2018Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.